Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Emergency Medicine
Volume 2015, Article ID 583869, 3 pages
http://dx.doi.org/10.1155/2015/583869
Case Report

Concurrent Spontaneous Sublingual and Intramural Small Bowel Hematoma due to Warfarin Use

1Department of Emergency Medicine, Ankara Atatürk Training and Research Hospital, Çankaya, 06800 Ankara, Turkey
2Department of Cardiology, Ankara Atatürk Training and Research Hospital, Çankaya, 06800 Ankara, Turkey
3Department of Emergency Medicine, Faculty of Medicine, Yıldırım Beyazıt University, Çankaya, Ankara, Turkey

Received 3 September 2015; Accepted 19 October 2015

Academic Editor: Kalpesh Jani

Copyright © 2015 Gül Pamukçu Günaydın et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Introduction. We present a case of concurrent spontaneous sublingual and intramural small bowel hematoma due to warfarin anticoagulation. Case. A 71-year-old man presented to the emergency department complaining of a swollen, painful tongue. He was on warfarin therapy. Physical examination revealed sublingual hematoma. His international normalized ratio was 11.9. The computed tomography scan of the neck demonstrated sublingual hematoma. He was admitted to emergency department observation unit, monitored closely; anticoagulation was reversed with fresh frozen plasma and vitamin K. 26 hours after his arrival to the emergency department, his abdominal pain and melena started. His abdomen tomography demonstrated intestinal submucosal hemorrhage in the ileum. He was admitted to surgical floor, monitored closely, and discharged on day 4. Conclusion. Since the patient did not have airway compromise holding anticoagulant, reversing anticoagulation, close monitoring and observation were enough for management of both sublingual and spontaneous intramural small bowel hematoma.